MAUDE Adverse Event Report: ENDOLOGIX AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; BIFURCATED STENT GRAFT
Model Number BEA28-90/I20-30
Medical Device Problem Codes Material Puncture/Hole (1504); Improper or Incorrect Procedure or Method (2017); Lack of Effect (4065)
Health Effect - Clinical Code Clinical Endoleak (4843)
Date of Event 04/13/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The patient was treated for an abdominal aortic aneurysm on (b)(6) 2023.The afx2 bifurcated stent graft and the afx vela suprarenal were implanted as planned.The left common iliac artery (cia) measured over 20mm; therefore, an ovation ix extension was implanted.After balloon touch-up, angiography showed possible type ib, iiib or iiia (junction of afx vela suprarenal and ovation ix extension) endoleak.A gore (non-endologix) stent graft was implanted on the left side for possible type ib and iiia endoleaks.Balloon touch-up was performed, but the endoleak was not resolved.As a type ib endoleak from the right side was also suspected.The physician elected to implant an additional ovation ix extension.During the insertion of the ovation ix extension delivery system, the wire passed behind one of the afx2 bifurcated stent graft limb stent strut and the extension was deployed as it was.The physician implanted a gore (non-endologix) viabahn vbx 11mmto prevent graft stenosis.Angiography was performed inside the stent graft around left cia, showing no endoleak.Angiography was performed from the afx2 bifurcated stent graft bifurcation while the right leg was temporally occluded by the balloon and a type iiib endoleak was suspected.Another gore (non-endologix) cuff was implanted, closing the bifurcation.The endoleak volume decreased.The procedure was completed.The patient will be monitored.Note: this initial procedure is outside the indications of use (off-label) due to the use of adjunctive devices not compatible with afx system per the ifu.
 
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2.H3 other text : device remains implanted.
 
Additional Manufacturer Narrative
The reported incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident-related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because the device remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows that the type ib endoleak, type iiia endoleak of the iliac components and the type iiib endoleak complaints will be confirmed as an indeterminate endoleak.Whereas an endoleak was visible in the angiogram provided, it could not be conclusively determined what type of endoleak it was.This is moderately consistent with the reported adverse event/incident.Device, user, procedure or anatomy relatedness of this complaint could not be determined.Procedure related harms for this complaint could not be determined.During the investigation, endologix found reasonable evidence to suggest the device was used off-label as the left distal iliac artery measured at 23.8mm and should be 10-23mm.The final patient status was not reported, but the patient is under surveillance.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx2.G3: awareness date ¿ updated.H6: medical device problem codes - remove 1504.H6: investigation finding codes - remove code 3233.H6: investigation conclusion codes - remove code 11.

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key16925031
Report Number2031527-2023-00159
Device Sequence Number6920796
Product Code MIH
UDI-Device Identifier00818009014559
UDI-Public(01)00818009014559(17)251003
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Remedial Action Other,Recall
Type of Report Initial,Followup
Report Date (Section B) 04/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/03/2025
Device Model NumberBEA28-90/I20-30
Device Lot Number2615365006
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/13/2023
Supplement Date Received by Manufacturer06/06/2023
Initial Report FDA Received Date05/12/2023
Supplement Report FDA Received Date07/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0007-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX VELA SUPRARENAL (LN (B)(4)).; GORE (NON-ENDOLOGIX) (LN UNK).; GORE (NON-ENDOLOGIX) VIABAHN VBX (LN UNK).; OVATION IX LIMB EXTENSION (LN (B)(4)).; OVATION IX LIMB EXTENSION (LN (B)(4)).
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR
Patient SexMale